Bloating/Fluid Retention?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

frustrated_in_NY
Regular Member


Date Joined Mar 2007
Total Posts : 44
   Posted 9/3/2007 7:05 AM (GMT -7)   

Good morning everyone!

 

It has been awhile since I have posted - been feeling great!  The 6MP finally kicked in late May/early June and it's the best I have felt in close to a year.

 

I have a question about bloating/fluid retention.  I am trying to determine if I need to call my GI doctor tomorrow.  For the past 2-3 weeks, I have noticed my extremities retaining fluid (fingers and ankles).  Honestly, I haven't thought much of it.  Last night, I saw my mom and she commented on how "puffy" I look - even my stomach and face.  Okay - so it's not a figment of my imagination  tongue  !!  Anyone know what causes bloating/fluid retention?  I am not on steroids - right now just 6MP and Asacol to control the UC.  Can UC in of itself cause bloating?  Taking 6MP?

 

To complicate matters - I just started taking the birth control pill again a week ago to help regulate my cycle.  My guess is that restarting the BC pill may have something to do with this as well.

 

Do I need to call my GI doctor?  Any insight would be helpful!

 

Thanks!

Karen tongue

 


MS - dx April 2005
Ulcerative Colitis - dx Sept. 2006
 
Meds 
Copaxone - 20mg injection 
6MP - 100mg - 2 50mg pills - 1x/day
Asacol - 400mg - 3 pills - 3xs/day
Iron - 1 pill - 2xs/day
Levid - as needed
Immodium - as needed
Cymbalta - 30mg - 1 pill/day
Lunesta - 3mg - 1 pill/day
**  Confused - don't think I am still flaring from Sept. 2006 but don't think I am in remission either
 

You gain strength, courage, and confidence by every experience in which you really stop to look fear in the face.... You must do the thing you think you cannot do."     -- Eleanor Roosevelt

 

 


birdiem
Regular Member


Date Joined Aug 2007
Total Posts : 326
   Posted 9/3/2007 7:13 AM (GMT -7)   
it is very possible that re-starting the pill could cause this reaction, or at least have something to do with it. any time you change your hormone cycle, strange things can happen (i say this as someone on the pill). i would also watch your salt intake and any other dietary problem foods you may have eaten. sometimes the pill can increase appetite, so you may be consuming more salt than usual. in any case, i would watch it for a few days, with diet in mind, and call your GI if things don't settle down. that's just my advice, feel free to do whatever you want :)
katie
22
diagnosed with cecal volvulus, 2006; two colon resections in the same year
diagnosed with colitis 2007
malrotated colon
no cecal valve, removed during surgery
on antibiotics while undergoing further testing by doctor
will start VSL #3 when antibiotics are done.


quincy
Elite Member


Date Joined May 2003
Total Posts : 29852
   Posted 9/3/2007 8:40 AM (GMT -7)   
Sounds as though it could be the bc.

I agree with birdiem regarding salt intake, etc.

q
*Heather*Status:mini flare June 23* 6asacol daily+ Salofalk (tapered every 3rd night)
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals 
~Probiotic 2 (Natural Factors Protec) + 1 (Primadophilus Reuteri) at bedtime
~Natural Factors Multi Digestive Enzymes with supper
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2198
   Posted 9/3/2007 8:53 AM (GMT -7)   
Food sensitivities/reactions can also cause both bloating and fluid retention. I think it's worth a call to your gynecologist or GI... or both, just to be safe.
Diagnosed with ulcerative colitis spring 1999
Possibly misdiagnosed
 
Maintenance dose sulfasalazine
Probiotics, l-glutamine and fish oil caps
 
 


potty girl
Veteran Member


Date Joined Dec 2006
Total Posts : 835
   Posted 9/3/2007 9:07 AM (GMT -7)   
you said you have been filling with fluid for 2 or 3 weeks and only been back on birth control a week, so I would think it was something else going on, of course me having heart trouble that is the first thing that pops into my mind when you mention fluid in the legs are hands and feet. I would talk to my doctor about it. To be on the safe side.
Rona

synthroid .088 mg, lowpressor 50 mg x 2, cozaar 25mg x2, imdur 30 mg
nitroquick, proventol, plavix 75 mg, protonix 40 mg x 2, asacal 400mg x 9
carafate 1 gm x 4, zyrtec 10 mg, rhinocort aqua nose spray, fish oil,
potassium.


quincy
Elite Member


Date Joined May 2003
Total Posts : 29852
   Posted 9/3/2007 5:08 PM (GMT -7)   
Good points...andseems best to alert the doctor. Continuing fluid retention isn't good. 
Do get your thyroid checked for sure.

I remember once when I took Indocid for sciatica...I gained 6 pounds of fluid weight in one day, over and above my normal daily fluctuation. The doc had me off the med asap.
I did get some fluid retention from the bc around the "period" time.

Potty girl is right...better being safe than sorry.

q


*Heather*Status:mini flare June 23* 6asacol daily+ Salofalk (tapered every 3rd night)
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals 
~Probiotic 2 (Natural Factors Protec) + 1 (Primadophilus Reuteri) at bedtime
~Natural Factors Multi Digestive Enzymes with supper
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


frustrated_in_NY
Regular Member


Date Joined Mar 2007
Total Posts : 44
   Posted 9/4/2007 6:56 AM (GMT -7)   

Thanks so much for the feedback!  I am going to call my doctor this morning to give him a heads up.  While I agree the BC pill could have contributed to the bloating, I am suspicious that something else may be going on because the "puffiness" has been there (from what I have noticed) at least 2 weeks prior to starting back on the BC pill.

Anyway - thanks again!

 

Have a good day!

Karen  tongue   

 


MS - dx April 2005
Ulcerative Colitis - dx Sept. 2006
 
Meds 
Copaxone - 20mg injection 
6MP - 100mg - 2 50mg pills - 1x/day
Asacol - 400mg - 3 pills - 3xs/day
Iron - 1 pill - 2xs/day
Levid - as needed
Immodium - as needed
Cymbalta - 30mg - 1 pill/day
Lunesta - 3mg - 1 pill/day
**  Finally in remission!  Yahoo!  **
 

You gain strength, courage, and confidence by every experience in which you really stop to look fear in the face.... You must do the thing you think you cannot do."     -- Eleanor Roosevelt

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 3:26 AM (GMT -7)
There are a total of 2,905,219 posts in 318,845 threads.
View Active Threads


Who's Online
This forum has 158206 registered members. Please welcome our newest member, js100.
188 Guest(s), 4 Registered Member(s) are currently online.  Details
skeye, Samura, Saipan Paradise, M1961